Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 37, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 12, 2011, 4:56 PM MDT for Clark County, Fremont County, Jefferson County, Idaho. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2011, 4:56 PM MDT (22:56 UTC)
- Expired
- Jul 12, 2011, 5:24 PM MDT
- In force
- 28 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Clark County, ID, Fremont County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 104 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.9 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
134
WUUS55 KPIH 122256
SVRPIH
IDC033-043-051-122345-
/O.NEW.KPIH.SV.W.0037.110712T2256Z-110712T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO
456 PM MDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CLARK COUNTY IN EASTERN IDAHO...
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO...
CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO...
* UNTIL 545 PM MDT
* AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES SOUTH OF CAMAS...OR 8 MILES EAST OF MUD LAKE...AND MOVING
NORTHEAST AT 25 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
CAMAS...
HAMER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4393 11193 4393 11197 4390 11198 4368 11231
4381 11249 4421 11207 4402 11179
TIME...MOT...LOC 2256Z 224DEG 23KT 4382 11230
$$
JKEYES1 follow-up statement
097
WWUS55 KPIH 122324
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
524 PM MDT TUE JUL 12 2011
IDC033-043-051-122334-
/O.CAN.KPIH.SV.W.0037.000000T0000Z-110712T2345Z/
CLARK ID-JEFFERSON ID-FREMONT ID-
524 PM MDT TUE JUL 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FREMONT...CENTRAL
JEFFERSON AND SOUTH CENTRAL CLARK COUNTIES IS CANCELLED...
AT 524 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE
THE WARNING IS CANCELLED. HEAVY RAIN AND SMALL HAIL IS LIKELY AS THE
STORM CONTINUES TO MOVE NORTHEAST THROUGH THE HAMER AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4393 11193 4393 11197 4390 11198 4368 11231
4381 11249 4421 11207 4402 11179
TIME...MOT...LOC 2324Z 224DEG 23KT 4395 11213
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:36 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 12, 2:36 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 236 PM MDT TUE JUL 12 2011 .DISCUSSION...THE AREA WILL REMAIN UNDER SOUTHWESTERLY FLOW ALOFT THROUGH THE COMING WEEK. CURRENT WV IMAGERY SHOWS SURGE OF MONSOONAL MOISTURE HEADING INTO EASTERN IDAHO. THIS HAS ALREADY HELPED TRIGGER SCATTERED THUNDER OVER THE EASTERN HIGHLANDS AND UPPER SNAKE PLAIN THIS AFTERNOON. EXPECT TO SEE CONTINUED DEVELOPMENT IN THE SAME AREA UNTIL AROUND SUNSET TONIGHT. TOMORROW...THE STRONGEST FORCING AND MOISTURE AVAILABILITY WILL BE OVER THE CENTRAL MOUNTAINS AS THE FIRST WAVE OF ENERGY MOVES ACROSS TOMORROW AND THURSDAY. POPS WILL REMAIN CONFINED TO MOUNTAIN RANGES ON FRIDAY. A SURGE OF DRY AIR WILL MOVE IN OVER THE WEEKEND TO HELP CURB MOST CONVECTION...BUT SOME ISOLATED SHOWERS COULD POP UP OVER THE MOUNTAINS. HINSBERGER && .AVIATION...ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING PRIMARILY OVER THE SOUTHERN HIGHLAND RIDGE AXIS AND TETON RANGE. ALL FORECAST SITES EXPECTED TO REMAIN VFR WITH RAINSHOWERS. THUNDERSTORM ACTIVITY EXPECTED NEAR ENOUGH FOR MENTION IN PIH AND IDA TAFS. CURRENT PATTERN BEGINS TO WEAKEN BEYOND THIS PERIOD. WICKLUND && .FIRE WEATHER...SOUTHWEST FLOW IS BRINGING PACIFIC MOISTURE ACROSS THE CENTRAL MOUNTAINS AND MONSOONAL MOISTURE ACROSS SOUTHEAST IDAHO. LOOK FOR ISOLATED THUNDERSTORMS ACROSS LOWER ELEVATIONS AND SCATTERED THUNDERSTORMS ACROSS HIGHER TERRAIN THIS AFTERNOON INTO EARLY EVENING. EXPECT GUSTY ERRATIC WINDS AND LOCALLY HEAVY RAINFALL DURING THUNDERSTORMS. LOOK FOR AN UPPER LEVEL LOW TO SKIRT OVER NORTHERN IDAHO BY THE END OF THE WEEK SHUTTING OFF THE MONSOONAL FLOW AND ALLOW CONTINUED AFTERNOON THUNDERSTORMS ACROSS THE CENTRAL MOUNTAINS. LOOK FOR HIGH PRESSURE RIDGING TO MOVE BACK IN SUNDAY AND MONDAY BRINGING BACK HOT AND DRY CONDITIONS. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD ADVISORY FOR EASTERN TETON COUNTY. &&
Hazardous weather outlook, Jul 12, 3:13 PM MDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 313 PM MDT TUE JUL 12 2011 IDZ017>025-031-032-132115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 313 PM MDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS. THESE THUNDERSTORMS WILL PRODUCE SMALL HAIL...GUSTY WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS WILL CONTINUE TO BE A RISK EACH AFTERNOON AND EVENING UNTIL SATURDAY WHEN DRIER AND MORE STABLE AIR MOVES INTO SOUTHERN IDAHO. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. VALLE
In the hours before
Local storm report, Jul 12, 3:18 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
318 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 S RIGBY 43.60N 111.92W
07/12/2011 E0.25 INCH BONNEVILLE ID TRAINED SPOTTER
HAIL ACCOMPANIED WITH VERY HEAVY RAIN.
&&
GWICKLUNSpecial weather statement, Jul 12, 3:21 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 321 PM MDT TUE JUL 12 2011 IDZ017-019>021-032-122200- CLARK ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BLAINE ID- 321 PM MDT TUE JUL 12 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO EASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO SOUTHWESTERN CLARK COUNTY IN EASTERN IDAHO NORTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO WESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 400 PM MDT AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS EXTENDING FROM CRATERS OF THE MOON THROUGH INL TO JUST WEST OF MUD LAKE..MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... INL... CRATERS OF THE MOON... MONTEVIEW... HOWE... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4412 11296 4411 11219 4312 11292 4312 11328 TIME...MOT...LOC 2117Z 212DEG 13KT 4316 11308 JKEYES
Local storm report, Jul 12, 3:23 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
323 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 3 SSW BLACKFOOT 43.15N 112.37W
07/12/2011 E0.50 INCH BINGHAM ID TRAINED SPOTTER
&&
DSHLocal storm report, Jul 12, 3:30 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO
330 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 4 N CHALLIS 44.56N 114.22W
07/12/2011 E0.50 INCH CUSTER ID TRAINED SPOTTER
PEA TO DIME SIZE HAIL.
&&
DSHSpecial weather statement, Jul 12, 4:02 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 402 PM MDT TUE JUL 12 2011 IDZ017-019>021-032-122300- CLARK ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-BLAINE ID-FREMONT ID- 402 PM MDT TUE JUL 12 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO EASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO SOUTHWESTERN CLARK COUNTY IN EASTERN IDAHO EXTREME NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO NORTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO WESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 500 PM MDT AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR CRATERS OF THE MOON TO INL TO MUD LAKE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... INL... ATOMIC CITY... ARCO... MUD LAKE... DUBOIS... HOWE... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4423 11319 4412 11193 4312 11289 4314 11339 TIME...MOT...LOC 2200Z 213DEG 13KT 4314 11307 JKEYES
Local storm report, Jul 12, 4:28 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
428 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HEAVY RAIN 1 SSE CHALLIS 44.49N 114.22W
07/12/2011 M0.48 INCH CUSTER ID TRAINED SPOTTER
RAINFALL FROM PASSING THUNDERSTORM. ALL FELL WITHIN 35
MINUTES.
&&
GWICKLUNThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:22 PM MDT | Special Weather Statement | PIH | Bingham | 38 min |
| Jul 11, 7:01 PM MDT | Special Weather Statement | PIH | Bonneville, Madison | 44 min |
| Jul 11, 7:29 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Clark, Fremont, Jefferson, Madison, Teton | 46 min |
| Jul 11, 8:12 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Madison, Teton | 33 min |
| Jul 12, 1:29 PM MDT | Special Weather Statement | PIH | Custer | 46 min |
| Jul 12, 1:35 PM MDT | Areal Flood Advisory | PIH | Bonneville, Caribou | 3 hr |
| Jul 12, 1:36 PM MDT | Severe Thunderstorm Warning | PIH | Custer | 39 min |
| Jul 12, 1:50 PM MDT | Flash Flood Warning | PIH | Custer | 115 min |
| Jul 12, 2:34 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 41 min |
| Jul 12, 2:46 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 44 min |
| Jul 12, 3:11 PM MDT | Special Weather Statement | PIH | Jefferson | 49 min |
| Jul 12, 3:21 PM MDT | Special Weather Statement | PIH | Butte | 39 min |
| Jul 12, 4:02 PM MDT | Special Weather Statement | PIH | Butte, Jefferson | 58 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.